Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 151, NWS Omaha, NE

June 18, 2018Stanton County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jun 18, 2018, 5:26 PM CDT for Stanton County, Nebraska. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2018, 5:26 PM CDT (22:26 UTC)
Expired
Jun 18, 2018, 6:00 PM CDT
In force
34 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
50.0 mph

County Stanton County, NE

The radar

The Omaha radar (KOAX), 100 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 5:35 PM CDTFUNNEL CLOUD5 Sse Stanton, NEFUNNEL PERSISTED FOR SEVERAL MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 3:05 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 10.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2018-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 301 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2018-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
301 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
1177 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

442 
WUUS53 KOAX 182226
SVROAX
NEC167-182300-
/O.NEW.KOAX.SV.W.0151.180618T2226Z-180618T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
526 PM CDT MON JUN 18 2018

The National Weather Service in Omaha has issued a

* Severe Thunderstorm Warning for...
  Western Stanton County in northeastern Nebraska...

* Until 600 PM CDT.

* At 525 PM CDT, a severe thunderstorm was located 6 miles northeast
  of Madison, or 11 miles south of Norfolk, moving northeast at 25
  mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Stanton and 8 Miles South Of Stanton. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4196 9737 4202 9714 4179 9712 4181 9737
TIME...MOT...LOC 2225Z 240DEG 22KT 4187 9734 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...<50MPH
 
$$

MEAD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:20 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jun 18, 3:20 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
320 PM CDT Mon Jun 18 2018

.SHORT TERM...(Tonight through Thursday)
Issued at 320 PM CDT Mon Jun 18 2018

Convection already firing across parts of the forecast area at 20Z
in advance of a shortwave trough lifing out of western KS. In
addition, two surface boundaries were also in place. A warm front
stretched from northeast NE across northern IA, while a surface
trough was over western KS. These two boundaries will play a large
role in focusing additional rounds of convection over the area
through much of the short term period as a developing upper level
system moves into the region.

Abundant moisture across the region and the nearly stationary
boundaries will provide the potential of several periods of heavy
rain. A flash flood watch has been issued for parts of the area
for tonight into Tuesday morning due to this heavy rain potential.

Temperatures will be cooler compared to the past few days, but the
humid conditions will continue to make for uncomfortable
conditions.

.LONG TERM...(Thursday night through Monday)
Issued at 320 PM CDT Mon Jun 18 2018

Pattern looks to remain rather active into the weekend as the
upper system mentioned above works its way out of the area and
additional shortwave troughs move through by the weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1226 PM CDT Mon Jun 18 2018

Rather variable conditions forecast to develop over the area
during the period as convection becomes widespread through 06Z
with several boundaries expected over the area to act as a focus.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Flash Flood Watch from 7 PM CDT this evening through Tuesday
     afternoon for NEZ015-032>034-043>045-050>053.

IA...Flash Flood Watch from 7 PM CDT this evening through Tuesday
     afternoon for IAZ043-055-056-069.

&&

SHORT TERM...Fobert
LONG TERM...Fobert
AVIATION...Fobert
Hazardous weather outlook, Jun 18, 3:50 PM CDT, 1 hour 36 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
350 PM CDT Mon Jun 18 2018

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-191100-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
350 PM CDT Mon Jun 18 2018

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...Tonight and Tuesday

Scattered strong to severe storms are expected to continue over
portions of eastern Nebraska and southwest Iowa late this
afternoon into this evening, mainly north of I-80. The primary
hazards with these storms will be damaging winds, heavy rain, and
some hail to quarter size. A brief tornado is also possible,
especially west of a Wayne to Columbus line.

Heavy rain is also likely tonight across the area and may result
in local flooding. A Flash Flood Watch is in effect for east
central Nebraska into west central Iowa tonight into Tuesday
morning.

.DAYS TWO THROUGH SEVEN...Tuesday night through Monday

Thunderstorm chances will remain in the forecast through the week
and into next weekend. Periods of heavy rain are possible.

.SPOTTER INFORMATION STATEMENT...

Storm spotter activation may be required into this evening.

Fobert

In the hours before

Local storm report, Jun 18, 4:49 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
449 PM CDT MON JUN 18 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     HEAVY RAIN       4 NW OMAHA              41.31N 96.07W
06/18/2018  M1.98 INCH       DOUGLAS            NE   PUBLIC

&&

HD
Local storm report, Jun 18, 4:51 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
451 PM CDT MON JUN 18 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HEAVY RAIN       5 NNE BOYS TOWN         41.32N 96.08W
06/18/2018  M1.60 INCH       DOUGLAS            NE   PUBLIC

&&

HD
Special weather statement, Jun 18, 4:54 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
454 PM CDT MON JUN 18 2018

NEZ051-066-182230-
Saunders NE-Lancaster NE-
454 PM CDT MON JUN 18 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LANCASTER AND
SOUTHWESTERN SAUNDERS COUNTIES UNTIL 530 PM CDT...

At 454 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Valparaiso, or 9 miles north of Lincoln, moving
northeast at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Northwestern Lincoln, Valparaiso, Ceresco, Malcolm, Raymond, Davey
and Branched Oak State Recreation Area.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
east central Nebraska.

LAT...LON 4093 9692 4100 9691 4117 9680 4102 9649
      4082 9669
TIME...MOT...LOC 2154Z 210DEG 44KT 4095 9675

MEAD
Special weather statement, Jun 18, 5:07 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
507 PM CDT MON JUN 18 2018

IAZ069-079-182230-
Pottawattamie IA-Mills IA-
507 PM CDT MON JUN 18 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MILLS AND SOUTH CENTRAL
POTTAWATTAMIE COUNTIES UNTIL 530 PM CDT...

At 506 PM CDT, Doppler radar was tracking a strong thunderstorm over
Glenwood, or 21 miles southeast of Omaha, moving northeast at 15 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
this storm. A few brief funnel clouds have also been reported with
this storm.

Locations impacted include...
Glenwood, Malvern, Treynor, Pacific Junction, Silver City and
Hastings.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Iowa.

LAT...LON 4093 9574 4108 9585 4129 9559 4107 9540
TIME...MOT...LOC 2206Z 237DEG 13KT 4103 9574

MILLER
Local storm report, Jun 18, 5:09 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
509 PM CDT MON JUN 18 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TORNADO          1 S PACIFIC JUNCTION    41.01N 95.80W
06/18/2018                   MILLS              IA   PUBLIC

            RECEIVED SEVERAL REPORTS OF BRIEF WEAK
            TORNADO TOUCHING DOWN THEN LIFTING SEVERAL
            TIMES.

&&

HD
Special weather statement, Jun 18, 5:19 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
519 PM CDT MON JUN 18 2018

NEZ051-053-066-067-182245-
Saunders NE-Cass NE-Sarpy NE-Lancaster NE-
519 PM CDT MON JUN 18 2018

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SARPY...NORTHEASTERN
LANCASTER...SAUNDERS AND NORTHWESTERN CASS COUNTIES UNTIL 545 PM
CDT...

At 518 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles southwest of Weston to 4 miles
northwest of Waverly. Movement was northeast at 25 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Wahoo, Gretna, Waverly, Ashland, Yutan, Cedar Bluffs, Mead,
Greenwood, Weston, Ceresco, Davey, Ithaca, Malmo, Memphis, Colon and
Memphis State Recreation Area.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
east central Nebraska.

LAT...LON 4085 9655 4114 9687 4143 9665 4143 9664
      4113 9625
TIME...MOT...LOC 2218Z 208DEG 21KT 4114 9678 4097 9658

MILLER

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:05 PM CDTSevere Thunderstorm WarningOAXKnox40 min
Jun 17, 7:39 PM CDTSevere Thunderstorm WarningOAXKnox51 min
Jun 17, 7:41 PM CDTSpecial Weather StatementOAXCedar34 min
Jun 17, 8:20 PM CDTSevere Thunderstorm WarningOAXCedar, Knox55 min
Jun 17, 8:56 PM CDTTornado WarningOAXCedar19 min
Jun 18, 2:19 PM CDTSpecial Weather StatementOAXSaunders26 min
Jun 18, 2:53 PM CDTSpecial Weather StatementOAXDouglas, Washington37 min
Jun 18, 3:06 PM CDTSevere Thunderstorm WarningOAXDouglas, Washington24 min
Jun 18, 3:23 PM CDTSevere Thunderstorm WarningOAXDouglas, Washington37 min
Jun 18, 3:28 PM CDTFlash Flood WatchOAXBurt, Butler, Colfax, Cuming, Dodge, Douglas and 5 more13 hr
Jun 18, 3:30 PM CDTSevere Thunderstorm WarningOAXBurt, Cuming, Thurston13 min
Jun 18, 3:42 PM CDTSevere Thunderstorm WarningOAXBoone, Madison, Platte33 min
Jun 18, 4:11 PM CDTSevere Thunderstorm WarningOAXBoone, Madison, Platte13 min
Jun 18, 4:26 PM CDTSpecial Weather StatementOAXGage34 min
Jun 18, 4:54 PM CDTSpecial Weather StatementOAXLancaster36 min
Jun 18, 4:54 PM CDTSevere Thunderstorm WarningOAXGage, Pawnee41 min
Jun 18, 5:05 PM CDTSevere Thunderstorm WarningOAXMadison, Stanton25 min
Jun 18, 5:19 PM CDTSpecial Weather StatementOAXSaunders26 min
Jun 18, 5:31 PM CDTTornado WarningOAXStanton29 min
Jun 18, 5:41 PM CDTSpecial Weather StatementOAXDouglas34 min
Jun 18, 5:44 PM CDTSevere Thunderstorm WarningOAXCuming, Stanton31 min
Jun 18, 6:08 PM CDTAreal Flood AdvisoryOAXDouglas, Washington3 hr
Jun 18, 6:09 PM CDTSevere Thunderstorm WarningOAXCuming, Thurston, Wayne36 min
Jun 18, 6:34 PM CDTSevere Thunderstorm WarningOAXBurt, Thurston26 min
Jun 18, 6:48 PM CDTTornado WarningOAXBurt, Thurston27 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.